MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227)
Date of Event 12/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The intraocular lens (iol) was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was extracted from the patient's right eye.Mr pre-op: -10.25+0.75x135 20/20-2.Mr post-op day 6: -0.25+0.50x92 20/20.The patient complained of consistent foggy vision and circles in vision.Worse with more lighting.No surgical complications reported.No vitrectomy was required.Post op drops given.Cells and flare minimal.Iris trans illumination defects parallel.Everything else within normal.Optical coherence tomography (oct) completed and normal.No other information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that the implant date and gender in initial report were incorrect.Also, "g4" field which should have been populated with "no" was inadvertently left blank in the initial mdr report.Therefore, these information have been corrected in this supplemental mdr report and the following fields have been updated accordingly: section a3: female.Section d6a: implant date: (b)(6) 2022.Section g4: combination product: no.Additional information: additional information was provided that the patient is much happier with a monofocal lens.The patient's race, and ethnicity, date of event, and explant date, were provided.The product has been discarded.No other information was provided.Section a5:race: white and ethnicity: not hispanic section b3: date of event: dec.7, 2022.Section d6b: explant date: (b)(6) 2022.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16110069
Report Number3012236936-2023-00046
Device Sequence Number16652396
Product Code MFK
UDI-Device Identifier05050474751040
UDI-Public(01)05050474751040(17)250126
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2025
Device Model NumberDFW150
Device Catalogue NumberDFW150U090
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer03/24/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite